• mb mb
    July 06, 2008
    why does percocet make me itch?
    mb mb
    July 06, 2008

FROM OUR EXPERTS

  • Cort
    Health Guide
    July 07, 2008
    Cort
    Health Guide
    July 07, 2008

    Itching is a sign that you may be having an allergic reaction to Percocet. The itching itself is not the problem the problem is that the itching could be a precursor to a serious possibly even life threatening allergic. You should immediately inform your doctor of this problem. You may be having a reaction to the acetaminophen in the drug.

     

    Other allergic symptoms include swelling, trouble breathing, rash, tingling and numbness and dizziness.

     

    You can find out more about Percocet at http://www.healthcentral.com/chronic-pain/find-drug-113368-73.html

     

     

    • steaksofttaco
      October 04, 2009
      steaksofttaco
      October 04, 2009
      before succombing to the scare post of the previous person who replied to your question, taker note that one of the side effects of opiates is the release of histamine.  Histamine is what is causing the itchy sensations (pruritis - which is listed as one of themain side effects of oxycodone).  Taking an over the counter antihistamine, such as Benadryl, will usually make it go away.  Of course, consult your doctor prior to taking any other medication with your pain medications. READ MORE
    • Helen
      June 05, 2014
      Helen
      June 05, 2014

      Thank u. I believe this because I'm usually on antihistamines but haven't taken one today.

      READ MORE
  • Karen Lee Richards
    Health Guide
    October 09, 2010
    Karen Lee Richards
    Health Guide
    October 09, 2010

    A true allergy to an opioid is very rare.  It is common, however, to itch when taking an opioid due to the histamine release.  An over-the-counter antihistamine will usually take care of it.  Sometimes after you've been taking the medication for awhile, the itching will go away on its own.

     

    If the itching bothers you too much and an antihistamine doesn't help, you might talk with your doctor about switching you to an opioid in a different chemical class.


FROM OUR COMMUNITY

You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.